CaltechAUTHORS
  A Caltech Library Service

The linear rheological responses of wedge-type polymers

Hu, Miao and Xia, Yan and Daeffler, Christopher S. and Wang, Jinhua and McKenna, Gregory B. and Kornfield, Julia A. and Grubbs, Robert H. (2015) The linear rheological responses of wedge-type polymers. Journal of Polymer Science, Part B: Polymer Physics, 53 (13). pp. 899-906. ISSN 0887-6266. https://resolver.caltech.edu/CaltechAUTHORS:20150611-124509841

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20150611-124509841

Abstract

The linear rheological responses of a series of specially designed wedge-type polymers synthesized by the polymerization of large molecular weight monomers have been measured. These wedge polymers contained large side groups which contained three flexible branch chains per polymer chain unit. The master curves for these polymers were obtained by time temperature superposition of dynamic data at different temperatures from the terminal flow regime to well below the glass transition temperature, T_g. While these polymers maintained a behavior similar to that of linear polymers, the influence of the large side group structure lead to low entanglement densities and extremely low rubbery plateau modulus values, being near to 13 kPa. The viscosity molecular weight dependence was also somewhat higher than that normally observed for linear polymers, tending toward a power law near to 4.2 rather than the typical 3.4 found in entangled linear chains. The glassy modulus of these branched polymers is also found to be extremely low, being less than 100 MPa at T_g −60 °C.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1002/polb.23716DOIArticle
http://onlinelibrary.wiley.com/doi/10.1002/polb.23716/abstractPublisherArticle
ORCID:
AuthorORCID
McKenna, Gregory B.0000-0002-5676-9930
Kornfield, Julia A.0000-0001-6746-8634
Grubbs, Robert H.0000-0002-0057-7817
Additional Information:© 2015 Wiley Periodicals, Inc. Received 2 November 2014; Revised 18 February 2015; Accepted 1 March 2015; Published online 27 March 2015. This research was supported primarily by the U.S. Department of Energy, Office of Basic Energy Sciences, Division of Materials Sciences and Engineering under Award No. DE-FG02- 05ER46218. Partial support was also provided the National Science Foundation under grant DMR-1207070 and by the John R. Bradford Endowment at Texas Tech University.
Funders:
Funding AgencyGrant Number
Department of Energy (DOE)DE-FG02-05ER46218
NSFDMR-1207070
Texas Tech University John R. Bradford EndowmentUNSPECIFIED
Subject Keywords:branched; glassy polymers; macromonomers; rheology; viscoelastic properties; viscosity
Issue or Number:13
Record Number:CaltechAUTHORS:20150611-124509841
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20150611-124509841
Official Citation:Hu, M., Xia, Y., Daeffler, C. S., Wang, J., McKenna, G. B., Kornfield, J. A., & Grubbs, R. H. (2015). The linear rheological responses of wedge-type polymers. Journal of Polymer Science Part B: Polymer Physics, 53(13), 899-906. doi: 10.1002/polb.23716
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:58199
Collection:CaltechAUTHORS
Deposited By: Joanne McCole
Deposited On:12 Jun 2015 19:34
Last Modified:09 Mar 2020 13:19

Repository Staff Only: item control page